Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Oral Contraceptive
Apr 8, 2003

I was considering going on birth-control pills (ortho tri-cyclen lo) to help control facial acne; I am in my early 30s and my acne seems to be stress/hormonal related. I was diagnosed HIV positive in November and I am not currently on any meds (other than Effexor for depression). Is there any negative reason related to my health and being HIV positive that I should AVOID taking birth control pills? IF so, I would just skip it, I am trying to think long term with my health. I would like the benefits that come from the pill -- related to a more regular cycle and help with my skin, but I don't know if this is an OK choice. Please give me your insight. THANK YOU VERY MUCH!

Response from Dr. Jackson

Oral contraceptives remain an appropriate option for the HIV infected woman. However, a number of antiretrovirals such as nelfinavir, ritonavir, amprenavir, kaletra, and efavirenz may be associated with decreased effectiveness of oral contraceptives including a possible increase in breakthrough bleeding. Therefore, you and your physician should be aware of these interactions before starting therapy.

BJ


Previous
What are the chances?
Next
Decided on a test, but loosing my nerve

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement